Article Text

PDF

Seizures after intravenous contrast media for cranial computed tomography.
  1. M Nelson,
  2. R J Bartlett,
  3. J T Lamb
  1. General Infirmary, Leeds, UK.

    Abstract

    Patients who had contrast medium-induced seizures were reviewed retrospectively in a consecutive series of 15,226 contrast-enhanced head CT examinations. An incidence of 0.19% was found. There was a strong association with a history of spontaneous seizure and with the presence of a structural intracranial abnormality. The contrast medium-induced seizures were short-lived and self-limiting or readily controlled with small doses of intravenous diazepam. They were clinically benign.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.